Colorado, 2012Damaging Wind in Colorado, June 4, 2012
June 4, 2012 · NWS GJT · 1 event in 1 county or zone
Afternoon thunderstorms with severe wind gusts moved through the central Colorado River valley on June 4th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms with severe wind gusts moved through the central Colorado River valley on June 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 4, 2:00 PM MST, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 4, 2:00 PM MST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
300 PM MDT MON JUN 4 2012
.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
ISSUED AT 255 PM MDT MON JUN 4 2012
SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL LINGER INTO THIS EVENING...
FOCUSED OVER THE SAN JUANS TO LA SAL MTNS...AND ADDITIONALLY OVER THE
NERN PORTION OF OUR CWA. BUFKIT CAPE VALUES PRETTY LOW AND SHEAR
MISSING...SO EXPECT STORMS PULSE UP QUICKLY THEN DOWN JUST AS
QUICKLY. THIS ACTIVITY SHOULD DIE DOWN NOTABLY AFTER DARK. WINDS
LIKELY TO INCREASE LATE TONIGHT OVER THE THERMAL BELT AND RIDGE
TOPS AS THE GRADIENT BEGINS TO TIGHTEN. THIS IN RESPONSE TO
APPROACHING TROF OVER THE GREAT BASIN. ALSO EXPECT OVERNIGHT TEMPS
TO BE FAIRLY MILD.
TUESDAY THE MAIN MESSAGE WILL BE THE STRONG GUSTY SW WINDS...AND
THE ASSOCIATED FWX CONCERNS AS TROF ENERGY PUSHES INTO NW UTAH.
THIS ADDRESSED IN FIRE DISCUSSION BELOW. THERE IS ALSO A THREAT OF
LATE AFTERNOON SHOWERS AND THUNDERSTORMS NEAR AND ALONG THE CONTINENTAL
DIVIDE WHERE THE DEEPEST MOISTURE RESIDES. THERE WILL ALSO BE A
THREAT OF DRY LIGHTNING ACCOMPANYING THUNDERSTORMS. THE BAROCLINIC ZONE AND
COLD FRONT WILL STAY MOSTLY TO THE WEST OF OUR CWA AND EXPECT VERY
WARM AND POSSIBLY NEAR RECORD TEMPS AGAIN TUE AFTERNOON.
A COOL FRONT WILL PUSH INTO THE CWA FROM THE WEST TUE
NIGHT...HOWEVER THERE WILL BE LITTLE REFLECTION SEEN AT THE
SURFACE. H7 WINDS VEER TO THE WEST ONLY FOR A SHORT PERIOD OF TIME
ASSOCIATED WITH COLD ADVECTION. WINDS SHOULD DECOUPLE MOST
LOCATIONS BY LATE EVENING...BUT OVERNIGHT HUMIDITY RECOVERY WILL
BE POOR.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 255 PM MDT MON JUN 4 2012
WEDNESDAY...BEHIND THE COOL FRONT...TEMPERATURES ARE PROGGED TO
COOL DOWN TO NEAR NORMAL. THIS IS COOLER THAN IN PREVIOUS MODEL
RUNS. FOR THE REMAINDER OF THE WORK WEEK THIS FORECAST AREA
REMAINS SANDWICHED BETWEEN A DEEPENING TROUGH OVER THE PACIFIC
NORTHWEST AND A RIDGE IN THE CENTRAL PLAINS. SOUTHWEST WINDS AND
TEMPERATURES ARE EXPECTED TO INCREASE INTO THE WEEKEND. SATURDAY
THE TROUGH PROGRESSES INTO THE NORTHERN ROCKIES. WINDS WILL
INCREASE THROUGH THE AFTERNOON WITH AN ASSOCIATED COOL FRONT TO
PASS OVERNIGHT. SUNDAY-MONDAY THE TROUGH PUSHES ONTO THE NORTHERN
PLAINS WITH TEMPERATURES ONCE AGAIN BACK DOWN TO NEAR NORMAL.
THROUGH ALL OF THIS MOISTURE IS LACKING WITH ONLY ISOLATED
MOUNTAIN SHOWERS EXPECTED AT BEST.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY AFTERNOON)
ISSUED AT 255 PM MDT MON JUN 4 2012
EXPECT A FEW EVENING SCATTERED SHOWERS AND THUNDERSTORMS OVER THE
MOUNTAINS. THIS WILL RESULT IN LOCAL MVFR CIGS...MOUNTAIN OBSCURATION
AND WIND SHEAR. VFR CONDITIONS WILL RESUME LATE THIS EVENING AND LAST
THROUGH TUESDAY AFTERNOON. CONVECTION WILL DEVELOP AGAIN TUESDAY
AFTERNOON BUT COVERAGE SHOULD BE LESS AND CONFINED TO THE MTNS
NEAR THE DIVIDE.
&&
.FIRE WEATHER...
ISSUED AT 255 PM MDT MON JUNE 2012
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP TUESDAY
MORNING AND LAST INTO THE EVENING. CONTINUED VERY WARM AND DRY
CONDITIONS WILL COMBINE WITH INCREASING SOUTHWEST WINDS ACROSS NE
UTAH AND MUCH OF WESTERN COLORADO. THE STRONGEST WINDS ARE
EXPECTED IN EASTERN UTAH AND FAR WESTERN COLORADO. BUT ISOLATED
AFTERNOON SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER THE EASTERN
PORTION OF THE AREA...NEAR AND ALONG THE CONTINENTAL DIVIDE.
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE ERRATIC WIND GUSTS
AND DRY LIGHTNING.
AFTER A COOL DOWN AND LESS WIND ON WEDNESDAY...GUSTY SOUTHWEST
WINDS WILL RETURN FRIDAY AND INTO THE WEEKEND. ABOVE NORMAL
TEMPERATURES AND LOW HUMIDITY WILL ALSO CONTINUE FOR FRIDAY
THROUGH SUNDAY. THE STRONGEST WINDS ARE EXPECTED ACROSS NE UTAH
AND NW COLORADO.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING FROM 10 AM TO 9 PM MDT TUESDAY FOR COZ200>203-
207-290-292-293.
UT...RED FLAG WARNING FROM 10 AM TO 9 PM MDT TUESDAY FOR UTZ483-484.
&&
SHORT TERM...MC
LONG TERM...JOE
AVIATION...MC
FIRE WEATHER...JOE/MCHazardous weather outlook, Jun 4, 3:44 AM MST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
444 AM MDT MON JUN 4 2012
COZ001>014-017>023-UTZ022>025-027>029-051045-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
444 AM MDT MON JUN 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY OVER THE HIGHER
TERRAIN NEAR THE CONTINENTAL DIVIDE WILL DIMINISH THIS EVENING.
MOST OF THESE STORMS WILL PRODUCE LITTLE OR NO RAIN...THOUGH THEY
WILL GENERATE DANGEROUS LIGHTNING AND GUSTY OUTFLOW WINDS.
HOT TEMPERATURES...GUSTY WINDS...LOW AFTERNOON HUMIDITY AND DRY
FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS IN SOUTHEAST
UTAH THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF
EASTERN UTAH AND WESTERN COLORADO TUESDAY AFTERNOON AND EVENING.
ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE CONTINENTAL DIVIDE
TUESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
TGJT
Thunderstorm Wind, Mesa
- When
- June 4, 3:23 PM MST to 3:30 PM MST
- Where
- Mesa County, 0.53 mi E of De Beque
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.330, -108.210
Thunderstorms moving near the Interstate 70 corridor above DeBeque Canyon produced severe wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Missouri, June 4, 20123 deaths · $780,000 · EF2 · 3 events
- Wildfire in New Mexico, June 4 to 22, 2012$26 million · 1 event
- Hail and Damaging Winds in Georgia, June 4, 2012$8.8 million · 2.75 in hail · 22 events
- Rip Current in North Carolina, June 4, 20121 death · 1 event
- Coastal Flood in Massachusetts, June 4 to 5, 2012$490,000 · 9 events
- Hail and Damaging Winds in Mississippi, June 4, 2012$212,000 · 1.75 in hail · 10 events
- Dust Storm and High Wind in California, June 4 to 5, 2012$105,000 · 74 kt wind · 6 events
- Damaging Winds in Wyoming, June 4, 2012$80,000 · 60 kt wind · 7 events
- Tornado and Hail in Arkansas, June 4, 2012$49,000 · EF0 · 11 events
- High Wind in Nevada, June 4, 2012$75,000 · 60 kt wind · 2 events
- Hail in Illinois, June 4, 2012$52,000 · 3 in hail · 3 events
- Damaging Winds in Tennessee, June 4 to 5, 2012$50,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 479460.